MAUDE Adverse Event Report: SMITH & NEPHEW, INC. FOOTPRINT ULR 4.5 PK SUT SL; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. FOOTPRINT ULR 4.5 PK SUT SL; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 72203783
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during a left knee arthroscopic surgery, the footprint anchor broke after sutures were passed through the implant.All broken pieces were removed from the patient using artery forceps.The procedure was successfully completed using a back-up device used in the original drilled bone hole.There was a surgical delay of 5 minutes and no further complications were reported.
 
Additional Manufacturer Narrative
The reported device was received for evaluation.A visual inspection of the returned device found that it is not in its original packaging.The insertion device was returned with the proximal portion of the distal anchor and the proximal anchor on the device.The proximal anchor had not been actuated.There was no suture string returned and the distal tip of the distal anchor was not returned.It fractured away at the proximal end of the suture window.There is biological debris on the returned items.Based on the condition of the product material found during visual inspection, additional material testing is not required.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the material specifications found that tensile strength requirements are specified.A material certificate of analysis (coa) is required for raw material.The root cause was associated with unintended use of the device.Factors that could have contributed to the reported event include excessive force on the device, excessive torque on the device, improper preparation of the insertion site, or an inadvertent impact event inconsistent with normal use.No containment or corrective actions are recommended at this time.

Brand Name
FOOTPRINT ULR 4.5 PK SUT SL
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18809304
Report Number1219602-2024-00371
Device Sequence Number17969686
Product Code MBI
UDI-Device Identifier00885554029406
UDI-Public00885554029406
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K123579
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72203783
Device Lot Number2116001
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2024
Supplement Date Received by Manufacturer04/11/2024
Initial Report FDA Received Date02/29/2024
Supplement Report FDA Received Date04/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown